Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

June 21, 2021Prentiss County, Tippah County, Tishomingo County, Mississippi

NWS Memphis, TN issued this special weather statement at Jun 21, 2021, 4:13 PM CDT for Prentiss County, Tippah County, Tishomingo County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 4:13 PM CDT (21:13 UTC)
Expired
Jun 21, 2021, 4:45 PM CDT
In force
32 min
Issued by
NWS Memphis, TN

Counties Prentiss County, MS, Tippah County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 77 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2000 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS84 KMEG 212113
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
413 PM CDT Mon Jun 21 2021
 
MSZ004>006-009-014-212145-
Tippah MS-Tishomingo MS-Union MS-Alcorn MS-Prentiss MS-
413 PM CDT Mon Jun 21 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...

Southeastern Tippah County in northeastern Mississippi...
Southern Tishomingo County in northeastern Mississippi...
Northeastern Union County in northeastern Mississippi...
Southeastern Alcorn County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...

At 413 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located 7 miles southeast of Ripley, moving east at 55 mph.

Very heavy rain is also possible with this thunderstorm.

People in southeastern Tippah...southern Tishomingo...northeastern
Union...southeastern Alcorn and Prentiss Counties should monitor this
storm closely.

LAT...LON 3448 8815 3450 8854 3451 8854 3451 8869
      3453 8906 3477 8895 3480 8811
TIME...MOT...LOC 2113Z 268DEG 47KT 3465 8886 

$$

SWB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:49 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 21, 2:49 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
249 PM CDT Mon Jun 21 2021

.DISCUSSION...

Skies are partly cloudy across much of the Mid-South this
afternoon with temperatures ranging from the lower 70s to mid 80s.
The cold front currently moving through west Tennessee and eastern
Arkansas. Ahead of the front, a line of thunderstorms has developed.
Some of the thunderstorms may be producing gusty winds.

As the front continues to move south of the the region tonight,
more thunderstorms may develop. These thunderstorms could produce
damaging winds with locally heavy rainfall possible. Temperatures
will turn cooler behind the front with lows Tuesday morning in the
upper 50s to mid 60s. By Tuesday morning, the cold front will be
well to the south of the Mid-South with rain ending from extreme
southern areas. It will remain on the cool side on Tuesday with
highs in the mid 70s to lower 80s. Tuesday night will remain dry
and will be quite cool with lows Wednesday morning in the mid 50s
to around 60 degrees. Some locations could see record low
temperatures for Wednesday. Winds will shift to the south on
Wednesday bringing warmer air back into the region. Temperatures
will still be below normal on Wednesday with highs in the low to
mid 80s. Dry weather will continue through Wednesday and Wednesday
night.

On Thursday, the warming trend will continue with temperatures
returning back to near normal levels. Some scattered afternoon
thunderstorms will be possible as well.

A warm front will move through the region on Friday and a cold
front will approach the Mid-South on Saturday and into the region
for Sunday and Monday. As a result, scattered thunderstorms will
be found across the Mid-South on Friday with more widespread
thunderstorms expected for Saturday and Sunday. Scattered
thunderstorms will be possible for next Monday. Temperatures will
be a little cooler than normal for Friday through next Monday.

ARS

&&

.AVIATION...

18Z TAF Set

Convection continues to fire up along a cold front that will
gradually sink south through the Mid-South. Have added TEMPO
groups for convection at KMEM, KMKL, and KTUP for reduced CIGS and
VSBYS. Conditions will gradually improve behind the front,
returning to VFR at all TAF sites by 03-06Z. Gusty southwest winds
ahead of the front will switch around to the NW and eventually NNE
behind the front. Speeds will generally remain around 8-10 KTS
behind the front through the remainder of the TAF period.
Although, speeds may diminish briefly for a couple of hours
around sunrise to around 5 KTS.

KRM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 21, 4:02 AM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
402 AM CDT Mon Jun 21 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-221100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
402 AM CDT Mon Jun 21 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms will be possible across the
Mid-South, mainly this afternoon and evening. Damaging winds and
locally heavy rainfall will be the primary hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

MJ

In the hours before

Special weather statement, Jun 21, 11:28 AM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
1128 AM CDT Mon Jun 21 2021

MOZ113-115-TNZ001-019-211700-
Pemiscot MO-Dunklin MO-Lake TN-Dyer TN-
1128 AM CDT Mon Jun 21 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL NOON CDT
FOR...

Pemiscot County in southeastern Missouri...
East central Dunklin County in southeastern Missouri...
Southwestern Lake County in western Tennessee...
North central Dyer County in western Tennessee...

At 1128 AM CDT...a strong thunderstorm producing winds at least 40
mph was located near Deering, or 7 miles southeast of Kennett, moving
east at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Pemiscot...east central Dunklin...southwestern Lake and
north central Dyer Counties should monitor this storm closely.

LAT...LON 3639 8959 3636 8956 3615 8947 3606 8998
      3623 9005 3640 8959
TIME...MOT...LOC 1628Z 251DEG 30KT 3618 8993
Special weather statement, Jun 21, 2:07 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
207 PM CDT Mon Jun 21 2021

MSZ006-017-211930-
Itawamba MS-Tishomingo MS-
207 PM CDT Mon Jun 21 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...

Northeastern Itawamba County in northeastern Mississippi...
Southern Tishomingo County in northeastern Mississippi...

At 206 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Belmont, or near
Tishomingo State Park, moving east at 30 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Itawamba and southern Tishomingo Counties
should monitor this storm closely.

LAT...LON 3445 8816 3444 8816 3443 8833 3459 8832
      3465 8813
TIME...MOT...LOC 1906Z 256DEG 27KT 3453 8821

KRM
Special weather statement, Jun 21, 2:30 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
230 PM CDT Mon Jun 21 2021

MSZ002>004-TNZ089-090-212000-
Tippah MS-Marshall MS-Benton MS-Hardeman TN-Fayette TN-
230 PM CDT Mon Jun 21 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...

Northwestern Tippah County in northeastern Mississippi...
Northeastern Marshall County in northwestern Mississippi...
Northern Benton County in northeastern Mississippi...
Southwestern Hardeman County in western Tennessee...
Southeastern Fayette County in western Tennessee...

At 229 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Lamar, or 12 miles
northeast of Holly Springs, moving east at 40 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Tippah...northeastern Marshall...northern
Benton...southwestern Hardeman and southeastern Fayette Counties
should monitor this storm closely.

LAT...LON 3479 8939 3499 8944 3507 8905 3501 8890
      3482 8895
TIME...MOT...LOC 1929Z 252DEG 33KT 3493 8933

KRM
Special weather statement, Jun 21, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
413 PM CDT Mon Jun 21 2021

MSZ004>006-009-014-212145-
Tippah MS-Tishomingo MS-Union MS-Alcorn MS-Prentiss MS-
413 PM CDT Mon Jun 21 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...

Southeastern Tippah County in northeastern Mississippi...
Southern Tishomingo County in northeastern Mississippi...
Northeastern Union County in northeastern Mississippi...
Southeastern Alcorn County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...

At 413 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located 7 miles southeast of Ripley, moving east at 55 mph.

Very heavy rain is also possible with this thunderstorm.

People in southeastern Tippah...southern Tishomingo...northeastern
Union...southeastern Alcorn and Prentiss Counties should monitor this
storm closely.

LAT...LON 3448 8815 3450 8854 3451 8854 3451 8869
      3453 8906 3477 8895 3480 8811
TIME...MOT...LOC 2113Z 268DEG 47KT 3465 8886

SWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:09 PM CDTRiver Flood WarningMEGQuitman55 hr
Jun 21, 2:07 PM CDTSpecial Weather StatementMEGTishomingo23 min
Jun 21, 2:30 PM CDTSpecial Weather StatementMEGBenton30 min
Jun 21, 2:57 PM CDTAreal Flood AdvisoryMEGCoahoma, Panola, Quitman, Tate, Tunica3 hr
Jun 21, 3:01 PM CDTAreal Flood AdvisoryMEGBenton119 min
Jun 21, 9:52 AM CDTSpecial Weather StatementMEGGreene23 min
Jun 21, 10:47 AM CDTAreal Flood AdvisoryMEGClay, Craighead, Greene3 hr
Jun 21, 11:28 AM CDTSpecial Weather StatementMEGPemiscot32 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.